Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 1, 2008, 4:39 PM CDT for Cedar County, Knox County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 4:39 PM CDT (21:39 UTC)
- Expired
- May 1, 2008, 5:19 PM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -587 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:18 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 1, 3:18 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CDT THU MAY 1 2008 .DISCUSSION... MAIN NEAR TERM FORECAST CONCERN IS CAP STRENGTH EARLY THIS EVENING. LATEST SUBJECTIVE SFC ANALYSIS SHOWS SFC LOW CENTERED OVR ERN NEB WITH WMFNT EXTENDING EAST AND SEWD INTO SWRN IA. DRYLINE IS MOVING EWD INTO SWRN COUNTIES WITH MID TO UPPER 50S DEWPOINTS AND EVEN LOWER 60S ACROSS SWRN IA AHEAD OF IT. ALTHOUGH DEWPOINTS ACROSS THE AREA HAVE BEEN DROPPING A FEW DEGREES THIS AFTERNOON...THE TRUE DRYLINE IS MUCH FURTHER WEST AND SOUTH. STRONG MIXING IS LIKELY AIDING IN DROPPING SOME OF THE DEWPOINTS. STRONG CAP REMAINS IN PLACE PER VARIOUS ACARS SOUNDINGS BUT SBCIN HAS BEEN DECREASING ACROSS A GOOD CHUNK OF NERN NEB EARLY THIS AFTERNOON. THIS IS WHERE TRIPLE POINT IS LOCATED AND BEST CHANCE FOR ANY TORNADIC ACTIVITY SHOULD REMAIN IF UPDRAFT CAN BUST THRU THE CAPPING INVERSION. OTHERWISE...ISOLATED TSTMS QUITE POSSIBLE ACROSS MUCH OF FORECAST AREA THIS EVENING WITH STRONG INSTABILITY AND MID LEVEL LAPSE RATES. EXCEPTION LOOKS LIKE FAR SWRN COUNTIES OF THE FORECAST AREA AS DRIER AIR PUSHES IN. WL HAVE MUCH BETTER HANDLE ON STRENGTH OF CAPPING INVERSION WHEN 21Z OAX SOUNDING DATA IS IN. LATER TONIGHT...AS STRONG UPPER LOW MOVES CLOSER TO THE REGION AND LOW PRESSURE DEVELOPS OVER KANSAS...MOISTURE WILL RETURN TO THE AREA AND REFUEL THE ATMOSPHERE. TSTMS THAT LIKELY DEVELOP ACROSS NERN KANSAS SHOULD MOVE NEWD AS A SQUALL LINE THRU FAR SERN NEB AND CONTINUE NEWD THRU THE LATE OVERNIGHT HOURS. UPPER LOW MOVES OVER THE FORECAST AREA FRIDAY AFTERNOON AND SCATTERED SHOWERS SHOULD BE SCATTERED IN NATURE THRU THE MORNING...BECOMING MORE WIDESPREAD BY AFTERNOON AND EVENING AS THE DEFORMATION ZONE MOVES INTO NERN NEB. AS COLD AIR FILTERS IN FROM THE NW...RAIN MAY MIX WITH AND CHANGE OVER TO SNOW IN THE FAR NWRN COUNTIES. LITTLE SNOWFALL ACCUMULATION IS EXPECTED...GENERALLY UNDER AN INCH OR SO. NORTHWEST WINDS ON THE BACK SIDE OF THE SYSTEM LOOK QUITE STRONG AND COULD APPROACH WIND ADVISORY CRITERIA FRIDAY NIGHT AS 50KT 850MB WINDS MIX DOWN. MAY BE SOME LINGERING SHOWERS IN THE EAST SAT MORNING...OTHERWISE WEAK UPPER RIDGING BUILDS IN FOR THE WEEKEND. HAVE PUSHED BACK POPS IN THE EXTENDED AS MODELS HAVE AGREED ON MOVING THE NEXT CLOSED LOW THRU THE REGION A LITTLE BIT LATER. && .AVIATION... AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK FORECAST THROUGH 03/00Z. A WARM FRONT WILL RESIDE FROM NEAR KOFK TO KOMA AROUND 00Z. THUNDERSTORMS ARE POSSIBLE ALONG THIS FRONT IN THE 22Z THROUGH 02Z TIME FRAME...AFFECTING MAINLY KOFK AREA. EXPECTING STORMS TO FIRE EAST OF THE KOMA AND KLNK AREAS THIS EVENING. HOWEVER ANOTHER LOW PRESSURE SYSTEM ROLLING THROUGH SOUTHEAST NEBRASKA AFTER 05Z WILL BRING THUNDERSTORMS TO KLNK AND KOMA BETWEEN 05Z AND 12Z. ANY OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE. RAIN AND MVFR CIGS WILL BE OFF AND ON THROUGH THE DAY ON FRIDAY AS A STRONG UPPER LOW CONTINUES TO MOVE OVER THE AREA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/DERGAN
Hazardous weather outlook, May 1, 12:03 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1203 PM CDT THU MAY 1 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-020715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1203 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT TWO BOUTS OF SEVERE WEATHER ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE FIRST AREA OF CONCERN WILL BE IN AN ARC FROM NORTHEAST NEBRASKA THROUGH SOUTHWEST IOWA...GENERALLY NORTHEAST OF A LINE FROM NELIGH TO NORFOLK...OMAHA...NEBRASKA CITY AND FALLS CITY. THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE FROM ABOUT 5 PM THROUGH 8 PM. A COLD FRONT AND DRY LINE WILL BE PUSHING THROUGH THESE AREAS DURING THIS TIME. HIGH WIND SHEAR AND INSTABILITY WILL BE MAXIMIZED ACROSS NORTHEAST NEBRASKA...SO IF ANY THUNDERSTORMS DEVELOP THERE...TORNADOES WILL BE POSSIBLE. THE SECOND AREA OF SEVERE THUNDERSTORMS WILL OCCUR LATER IN THE EVENING AND OVERNIGHT...GENERALLY AFTER 10 PM...AND AFFECTING AREAS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF A LINE FROM COLUMBUS TO TEKAMAH AND ONAWA. THE MAIN THREAT HERE WILL BE A SQUALL LINE OF STORMS WITH DAMAGING WINDS IN EXCESS OF 70 MPH. LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. THIS IS COMPLEX AND STILL-EVOLVING POTENTIAL SEVERE WEATHER SITUATION. THOSE IN EASTERN NEBRASKA AND SOUTHWEST IOWA SHOULD MONITOR THE LATEST FORECAST...AND BE AWARE FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL BE ENTERING THE PLAINS BY THE MIDDLE OF NEXT WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND WILL MORE LIKELY BE NEEDED TONIGHT. DERGAN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.